Alert archive / Illinois / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 73, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 2, 2024, 5:27 PM CDT for Fulton County, Peoria County, Schuyler County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2024, 5:27 PM CDT (22:27 UTC)
- Expired
- May 2, 2024, 6:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Peoria County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 93 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575
WUUS53 KILX 022227
SVRILX
ILC057-143-169-022315-
/O.NEW.KILX.SV.W.0073.240502T2227Z-240502T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
527 PM CDT Thu May 2 2024
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Fulton County in west central Illinois...
Northeastern Schuyler County in west central Illinois...
Southwestern Peoria County in central Illinois...
* Until 615 PM CDT.
* At 526 PM CDT, a severe thunderstorm was located near Vermont, or
13 miles southeast of Macomb, moving northeast at 35 mph. A second
storm was located near Smithfield, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4028 9045 4072 9044 4071 9039 4056 8980
4021 9044 4028 9058
TIME...MOT...LOC 2226Z 221DEG 31KT 4033 9050
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bumgardner2 follow-up statements
930
WWUS53 KILX 022240
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
540 PM CDT Thu May 2 2024
ILC057-143-169-022315-
/O.CON.KILX.SV.W.0073.000000T0000Z-240502T2315Z/
Fulton-Schuyler-Peoria-
540 PM CDT Thu May 2 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR FULTON...NORTHEASTERN SCHUYLER AND SOUTHWESTERN PEORIA
COUNTIES...
At 539 PM CDT, a severe thunderstorm was located near Adair, or 13
miles west of Lewistown, moving northeast at 35 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters. At 635 pm, a trained weather
spotter reported sustained 60 to 70 mph winds north of
Table Grove, and noted numerous trees down along highway
136.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Canton, Lewistown, Cuba, Avon, Vermont, St. David, Fairview, Ipava,
Table Grove, Dunfermline, Bernadotte, Smithfield, Bryant, Banner,
Marietta, Ellisville, and Fiatt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4028 9045 4072 9044 4071 9039 4056 8980
4026 9035 4028 9058
TIME...MOT...LOC 2239Z 221DEG 31KT 4042 9040
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
$$
Bumgardner498
WWUS53 KILX 022251
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
551 PM CDT Thu May 2 2024
ILC169-022300-
/O.CAN.KILX.SV.W.0073.000000T0000Z-240502T2315Z/
Schuyler-
551 PM CDT Thu May 2 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCHUYLER COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4030 9027 4048 9045 4072 9044 4071 9039
4056 8980
TIME...MOT...LOC 2250Z 205DEG 36KT 4057 9034
$$
ILC057-143-022315-
/O.CON.KILX.SV.W.0073.000000T0000Z-240502T2315Z/
Fulton-Peoria-
551 PM CDT Thu May 2 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL FULTON AND SOUTHWESTERN PEORIA COUNTIES...
At 550 PM CDT, a severe thunderstorm was located 7 miles southeast of
Prairie City, or 15 miles northwest of Lewistown, moving northeast at
40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Canton, Lewistown, Cuba, Avon, St. David, Fairview, Ipava,
Dunfermline, Bernadotte, Smithfield, Bryant, Banner, Marietta,
Ellisville, and Fiatt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4030 9027 4048 9045 4072 9044 4071 9039
4056 8980
TIME...MOT...LOC 2250Z 205DEG 36KT 4057 9034
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
BumgardnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:51 PM CDT, 2 hours 36 minutes earlier. Its key messages:
- Concern remains for some strong to locally severe storms through sunset, primarily west of I-55.
- While some quieter periods are expected during the weekend, an active weather pattern re-establishes itself early next week.
Area forecast discussion, May 2, 2:51 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 251 PM CDT Thu May 2 2024 .KEY MESSAGES... - Concern remains for some strong to locally severe storms through sunset, primarily west of I-55. - While some quieter periods are expected during the weekend, an active weather pattern re-establishes itself early next week. && .DISCUSSION... Issued at 251 PM CDT Thu May 2 2024 Isolated convection has begun to fire early this afternoon near Peoria, along a subtle surface boundary. Latest SPC mesoanalysis shows close to 1500 J/kg of surface based CAPE across much of central Illinois, with steep low level lapse rates of around 8.5 C/km. Already have received some pea size hail reports with the Peoria cell. On a broader scale, numerous thunderstorms continue to develop over central Missouri and are traveling northeast. A general expansion northeast along the Illinois/Iowa border is expected over the next few hours, with storms becoming numerous over west central Illinois. Area remains in a Level 1 severe risk this afternoon and early evening, with some brief wind/hail risks. High-res models show some general weakening after sunset, though PoP's will remain high over the eastern half of the forecast area through about 3-4 am. Timing of the overall system appears to have sped up though, and rain chances on Friday were significantly lowered and primarily limited to near/east of I-57. Overall, the upper air pattern over the coming days has not changed in the morning model suite. As the upper low over southern Saskatchewan lifts northeast, a larger low will track into northern California/Nevada this weekend, before ejecting into the Plains on Monday. The international models keep the closed low more or less intact through the period, while the GFS opens it up for a time. Net effect of this will be periods of showers and thunderstorms into the middle of next week. There are some signs of extended drier periods Friday night, and again later in the weekend, with more of an increase in PoP's as the low moves into the Plains and gets more wound up. Tuesday remains a period of concern for potential for strong storms, with a number of European ensemble members featuring CAPE values upwards of 1500 J/kg. Overnight CSU machine learning probabilities also highlight Tuesday as a concern. Geelhart && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1223 PM CDT Thu May 2 2024 Main concern in the shorter term will be with timing of convective development. Initial development is expected along the IL/IA border toward 20-21Z with storms moving east, though some weakening will take place after 00Z. While some of the heavier storms may produce some brief MVFR visibility or ceilings, confidence levels are not high enough yet to introduce a TEMPO period. Later on, a more sustained period of ceilings below 3,000 feet will accompany the cold front following the rain. This should be moving into KPIA as early as 06-07Z, though not reaching KCMI until closer to 11-12Z. Morning HREF guidance suggests a 2-3 hour period of IFR conditions isn't out of the question (30-50% probability), so this will need to be monitored. Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 2, 3:00 PM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 300 PM CDT Thu May 2 2024 ILZ027>031-036>038-040>043-047>051-032000- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon- 300 PM CDT Thu May 2 2024 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms this evening may become severe with hail up the size quarters and gusty winds up to 60 mph. Additionally, these storms will bring potential for locally heavy rainfall. Scattered thunderstorms will likely continue overnight, but are not expected to remain severe. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Occasional thunderstorms are possible over the weekend and early next week. The probability for severe weather is low over the weekend, but it is too early to determine the threat for severe weather next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 3pm - 9pm cst. Expected storm motion is toward the east-northeast around 30 mph. ILZ044>046-052>057-061>063-066>068-071>073-032000- Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- 300 PM CDT Thu May 2 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected to develop by tonight. The probability for severe storms is low, but these storms will bring potential for locally heavy rainfall and occasional cloud-to-ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Occasional thunderstorms are possible over the weekend and early next week. The probability for severe weather is low over the weekend, but it is too early to determine the threat for severe weather next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. MJA
In the hours before
Local storm report, May 2, 4:49 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
449 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM Hail 2 E London Mills 40.71N 90.23W
05/02/2024 M0.88 Inch Fulton IL Emergency Mngr
&&Local storm report, May 2, 4:59 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
459 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Hail Table Grove 40.37N 90.42W
05/02/2024 M1.75 Inch Fulton IL Emergency Mngr
&&
GeelhartLocal storm report, May 2, 5:14 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
514 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM Hail Ipava 40.35N 90.32W
05/02/2024 M1.75 Inch Fulton IL Law Enforcement
Relayed by county EM.
&&
GeelhartLocal storm report, May 2, 5:18 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
518 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Hail Ipava 40.35N 90.32W
05/02/2024 M1.00 Inch Fulton IL Emergency Mngr
Quarter size and larger.
&&
GeelhartLocal storm report, May 2, 5:25 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
525 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Dmg 2 ESE Camden 40.14N 90.74W
05/02/2024 Schuyler IL Emergency Mngr
Trees down near intersection of Camden Rd
and Daly Ln.
&&Local storm report, May 2, 5:26 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Lincoln IL
526 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Tstm Wnd Dmg 1 ESE Littleton 40.23N 90.59W
05/02/2024 Schuyler IL Emergency Mngr
Power poles down on HWY 67, just SE of
Littleton.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:40 PM CDT | Special Weather Statement | ILX | Marshall | 50 min |
| May 2, 3:42 PM CDT | Special Weather Statement | ILX | Peoria | 33 min |
| May 2, 3:50 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark | 25 min |
| May 2, 4:01 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 34 min |
| May 2, 4:14 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark | 30 min |
| May 2, 4:31 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 31 min |
| May 2, 4:37 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 23 min |
| May 2, 4:55 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 35 min |
| May 2, 4:57 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 33 min |
| May 2, 5:45 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 45 min |
| May 2, 6:24 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 22 min |
| May 2, 6:45 PM CDT | Areal Flood Advisory | ILX | Fulton, Schuyler | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.